Alert archive / Ohio / River Flood Warnings in 2015
River Flood Warning 5, NWS Northern Indiana
NWS Northern Indiana issued this river flood warning at Mar 13, 2015, 8:31 AM EDT for Henry County, Ohio. It was in force for 14 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 13, 2015, 8:31 AM EDT (12:31 UTC)
- Expired
- Mar 13, 2015, 10:27 PM EDT
- In force
- 14 hr
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Henry County, OH
The radar
The Northern Indiana radar (KIWX), 126 km from the middle of the area, began a volume at 12:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Maumee River at Napoleon (CPBO1).
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 15 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
250
WGUS43 KIWX 131231
FLWIWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
831 AM EDT FRI MAR 13 2015
...The National Weather Service in NORTHERN INDIANA has issued a
flood warning for the following rivers...
Maumee River AT Napoleon affecting Henry County
.An ice jam was reported near Damascus Bridge in Napoleon. Flooding may
occur upstream as the water builds behind the dam. If the jam breaks
flooding could occur downstream.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Never drive vehicles through flooded areas. the
water may be too deep to allow safe passage. Never allow children to
play in or near flood waters. Stay tuned to NOAA Weather Radio or
local media for further statements and updated forecasts.
Detailed river forecasts and more information can be found on the
internet at www.weather.gov/iwx under Hydrology... Rivers and Lakes.
All times are in Eastern Time. This statement will be updated in
about 24 hours or sooner if necessary.
&&
OHC069-140000-
/O.NEW.KIWX.FL.W.0005.150313T1231Z-150314T0000Z/
/CPBO1.2.IJ.000000T0000Z.000000T0000Z.000000T0000Z.NO/
831 AM EDT FRI MAR 13 2015
The National Weather Service in NORTHERN INDIANA has issued a
* Flood Warning for
The Maumee River at Napoleon
* until this evening.
* At 8 AM Friday the stage was 14.0 feet and falling.
* Flood stage is 12.0 feet.
* At 15.0 feet...Flood water threatens some buildings in the east
end of Napoleon and causes several roads to become impassible.
* This crest compares to a previous crest of 14.2 feet which occurred
on Feb 13 2009.
&&
LAT...LON 4131 8431 4146 8407 4141 8401 4129 8415
4128 8431
$$3 follow-up statements
163
WGUS83 KIWX 131410
FLSIWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1010 AM EDT FRI MAR 13 2015
...The flood warning has been extended for the following rivers...
Maumee River NEAR Defiance affecting Defiance and Henry Counties
Maumee River AT Napoleon affecting Henry County
Tiffin River NEAR Stryker affecting Defiance...Fulton and Williams
Counties
.Ice jams and snowmelt led to mostly minor flooding across the area.
One ice jam was reported at the intersection of the Maumee and Auglaize river
in Defiance. This is causing flooding in Pontiac Park and Kingsbury Park. Reports
indicate that water is flowing over Front street in Kingsbury Park. Another ice jam
was reported at the Damascus Bridge in Napoleon. If the jams break...flooding could
occur downstream. Expect continued flooding upstream as water builds behind the jam.
Along the Tiffin River near Stryker, minor flooding is expected due to snowmelt and
recent rainfall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Never drive vehicles through flooded areas. the
water may be too deep to allow safe passage. Never allow children to
play in or near flood waters. Stay tuned to NOAA Weather Radio or
local media for further statements and updated forecasts.
Detailed river forecasts and more information can be found on the
internet at www.weather.gov/iwx under Hydrology... Rivers and Lakes.
All times are in Eastern Time. This statement will be updated in
about 24 hours or sooner if necessary.
&&
OHC039-069-141410-
/O.EXT.KIWX.FL.W.0006.000000T0000Z-150317T1630Z/
/DEFO1.1.IJ.150312T1956Z.150313T1800Z.150316T1630Z.NO/
1010 AM EDT FRI MAR 13 2015
The Flood Warning has been extended for
The Maumee River NEAR Defiance
* until Tuesday afternoon.
* At 9 AM Friday the stage was 11.6 feet and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast...The river will rise to a crest near 11.9 feet around 2
PM Friday March 13 and fall below flood stage around 12 PM Monday
March 16.
* at 12.3 feet...Flooding begins on Auglaize and East Front Streets
and in the rear of the building at Leever Glass.
* This crest compares to a previous crest of 12.4 feet which occurred
on Jan 15 2013.
&&
LAT...LON 4121 8465 4127 8467 4131 8431 4128 8431
$$
OHC069-141410-
/O.EXT.KIWX.FL.W.0005.000000T0000Z-000000T0000Z/
/CPBO1.2.IJ.150312T2305Z.150313T0245Z.000000T0000Z.NO/
1010 AM EDT FRI MAR 13 2015
The Flood Warning has been extended for
The Maumee River AT Napoleon
* until further notice.
* At 8 AM Friday the stage was 14.0 feet and falling.
* Flood stage is 12.0 feet.
* This crest compares to a previous crest of 14.2 feet which occurred
on Feb 13 2009.
&&
LAT...LON 4131 8431 4146 8407 4141 8401 4129 8415
4128 8431
$$
OHC039-051-171-141410-
/O.EXT.KIWX.FL.W.0004.000000T0000Z-150319T0300Z/
/STRO1.1.SM.150313T0300Z.150315T1800Z.150318T0300Z.NO/
1010 AM EDT FRI MAR 13 2015
The Flood Warning has been extended for
The Tiffin River NEAR Stryker
* until Wednesday evening.
* At 9 AM Friday the stage was 11.1 feet and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.0 feet.
* Forecast...The river will rise to a crest near 12.1 feet around 8
PM Sunday March 15 and fall below flood stage around 11 PM Tuesday
March 17.
* At 12.0 feet...Portions of State Route 66 flood north of Archbold.
* This crest compares to a previous crest of 11.9 feet which occurred
on Dec 25 2013.
&&
LAT...LON 4130 8444 4149 8446 4159 8439 4159 8429
4130 8438
$$540
WGUS83 KIWX 131606
FLSIWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1206 PM EDT FRI MAR 13 2015
...The flood warning continues for the following rivers...
Maumee River NEAR Defiance affecting Defiance and Henry Counties
Maumee River AT Napoleon affecting Henry County
Tiffin River NEAR Stryker affecting Defiance...Fulton and Williams
Counties
.Ice jams and snowmelt led to mostly minor flooding across the area.
One ice jam was reported at the intersection of the Maumee and Auglaize river
in Defiance. This is causing flooding in Pontiac Park and Kingsbury Park. Reports
indicate that water is flowing over Front street in Kingsbury Park. Another ice jam
was reported at the Damascus Bridge in Napoleon. Water is backing up behind the jam
and impacting homes along the river east of SR-6 near CR-7. If the jams
break...flooding could occur downstream. Expect continued flooding upstream as water
builds behind the jam. Along the Tiffin River near Stryker, minor flooding is
expected due to snowmelt and recent rainfall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Never drive vehicles through flooded areas. the
water may be too deep to allow safe passage. Never allow children to
play in or near flood waters. Stay tuned to NOAA Weather Radio or
local media for further statements and updated forecasts.
Detailed river forecasts and more information can be found on the
internet at www.weather.gov/iwx under Hydrology... Rivers and Lakes.
All times are in Eastern Time. This statement will be updated in
about 24 hours or sooner if necessary.
&&
OHC039-069-141606-
/O.CON.KIWX.FL.W.0006.000000T0000Z-150317T1630Z/
/DEFO1.1.IJ.150312T1956Z.150313T1600Z.150316T1630Z.NO/
1206 PM EDT FRI MAR 13 2015
The Flood Warning continues for
The Maumee River NEAR Defiance
* until Tuesday afternoon.
* At 12 PM Friday the stage was 11.9 feet and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast...The river will fall below the 10.0 foot flood stage
around 12 PM Monday March 16.
* at 12.3 feet...Flooding begins on Auglaize and East Front Streets
and in the rear of the building at Leever Glass.
* This crest compares to a previous crest of 12.4 feet which occurred
on Jan 15 2013.
&&
LAT...LON 4121 8465 4127 8467 4131 8431 4128 8431
$$
OHC069-141606-
/O.CON.KIWX.FL.W.0005.000000T0000Z-000000T0000Z/
/CPBO1.U.IJ.150312T2305Z.000000T0000Z.000000T0000Z.UU/
1206 PM EDT FRI MAR 13 2015
The Flood Warning continues for
The Maumee River AT Napoleon
* until further notice.
* At 11 AM Friday the stage was 13.3 feet and falling.
* Flood stage is 12.0 feet.
* at 12.5 feet...Recreational campgrounds near Napoleon begin to
flood.
* This crest compares to a previous crest of 13.1 feet which occurred
on May 11 2003.
&&
LAT...LON 4131 8431 4146 8407 4141 8401 4129 8415
4128 8431
$$
OHC039-051-171-141605-
/O.CON.KIWX.FL.W.0004.000000T0000Z-150319T0300Z/
/STRO1.1.SM.150313T0300Z.150315T1800Z.150318T0300Z.NO/
1206 PM EDT FRI MAR 13 2015
The Flood Warning continues for
The Tiffin River NEAR Stryker
* until Wednesday evening.
* At 11 AM Friday the stage was 11.1 feet and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.0 feet.
* Forecast...The river will rise to a crest near 12.1 feet around 8
PM Sunday March 15 and fall below flood stage around 11 PM Tuesday
March 17.
* at 12.0 feet...Portions of State Route 66 flood north of Archbold.
* This crest compares to a previous crest of 11.9 feet which occurred
on Dec 25 2013.
&&
LAT...LON 4130 8444 4149 8446 4159 8439 4159 8429
4130 8438
$$589
WGUS83 KIWX 140227
FLSIWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1027 PM EDT FRI MAR 13 2015
...The flood warning is cancelled for the following rivers...
Maumee River AT Napoleon affecting Henry County
This will be the last statement for this high water event.
OHC069-140257-
/O.CAN.KIWX.FL.W.0005.000000T0000Z-150314T0227Z/
/CPBO1.2.IJ.150312T2305Z.150313T0245Z.150313T2224Z.NO/
1027 PM EDT FRI MAR 13 2015
The Flood Warning is cancelled for
The Maumee River AT Napoleon
* At 8 PM Friday the stage was 11.1 feet
* Flood stage is 12.0 feet.
* The river fell below flood stage Friday evening.
* Forecast...The river will fall to near 10.1 feet around 2 AM
Saturday March 14.
&&
LAT...LON 4131 8431 4146 8407 4141 8401 4129 8415
4128 8431
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Mar 13, 6:46 AM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, Mar 13, 6:46 AM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 646 AM EDT FRI MAR 13 2015 .SYNOPSIS... ISSUED AT 306 AM EDT FRI MAR 13 2015 A LOW PRESSURE SYSTEM OVER THE WESTERN GULF OF MEXICO WILL MOVE NORTH INTO ARKANSAS TODAY... ALLOWING FOR SOME LIGHT RAIN TO OVERSPREAD THE OHIO VALLEY... LIKELY REACHING FAR SOUTHERN PORTIONS OF OUR AREA BY THIS EVENING. HIGHS THIS AFTERNOON WILL RANGE IN THE LOW TO MID 50S. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 306 AM EDT FRI MAR 13 2015 COMPLICATED NR TERM IN FACE OF EJECTING SRN STREAM SW OUT OF S TX AND AHD OF INCOMING NRN STREAM SW ACRS WRN ND. WATER VAPOR LOOP AT LEAST CONFIRMS PREPONDERANCE OF SHRT TERM GUIDANCE IN SQUASHING A MORE NWD ADVANCE OF ASSOCD/SRN STREAM MSTR PLUME AND QUITE EVIDENT W/GENERALLY W-E MID LVL CONFLUENCE ZONE ORIENTED ALG 42N LAT. THUS SEE ALL THE MORE REASON IN REFLECTION OF 00Z RAOBS FM KDVN TO KDTX TO TRUNCATE NRN EXTENT OF MENTIONABLE POPS THROUGH THE PD. WHILE LIGHT RAIN REMAINS LIKELY FAR SE EARLY THIS AFTN MORE SIG QPF WILL FOLLOW THE OH RVR CORRIDOR. OTRWS W/SIG AND DEEPENING MID-HIGH CLD SHIELD OVERSPREADING CWA ALREADY...HAVE CUT BACK ON MAX TEMPS THIS AFTN ESP FAR E/SE. && .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 306 AM EDT FRI MAR 13 2015 A QUIET STRETCH OF WX ANTICIPATED LOCALLY THIS WEEKEND INTO NEXT WEEK WITH PRIMARY WNW FLOW SHORTWAVE TRACK DISPLACED NORTH THROUGH THE NORTHERN LAKES/SE CANADA/NEW ENGLAND. THESE FEATURES WILL DROP SEVERAL TRAILING COLD FRONTS THROUGH THE AREA RESULTING IN A VARIABLE TEMP REGIME. THE FIRST FRONT SHOULD SHUNT DEEPER MOISTURE AND RAIN SHOWER CHANCES OFF TO THE SOUTHEAST AT OR SHORTLY AFTER 12Z SATURDAY SUPPORTING A MAINLY DRY DAY. HIGH PRESSURE WILL BUILD IN LATER SATURDAY INTO SUNDAY AS MID/UPPER LEVEL HEIGHTS QUICKLY BUILD BEHIND SATURDAY'S GLANCING SHOT OF COOLER AIR. HIGH SHIFTING OFF TO THE SOUTHEAST IN TANDEM WITH TIGHTENING OF THE LOW LEVEL HEIGHT FIELD WILL ALLOW WARM ADVECTION TO BEGIN IN EARNEST BY SUNDAY NIGHT-EARLY MONDAY...WITH MONDAY LIKELY THE WARMEST/WINDIEST DAY OF THE PERIOD IN ADVANCE OF THE NEXT COLD FRONT PROGGED TO DROP THROUGH MONDAY EVENING. COOLER/MORE SEASONABLE TEMPS WILL RETURN POST-FRONTAL TUESDAY-THURSDAY AS AN EXPANSIVE AREA OF HIGH PRESSURE BUILDS IN FROM THE PLAINS. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING) ISSUED AT 644 AM EDT FRI MAR 13 2015 VFR CONDS TO START. HWVR NRN EXTENT OF NWD ADVTG LL MSTR PLUME ASSOCD/W EJECTING SRN STREAM SW OUT OF S TX XPCD TO REACH KFWA TERMINAL BY MID AFTN W/A PD OF INITIAL MVFR GIVING WAY TO IFR CONDS THIS EVE IN --RA OR DZ. NO FLIGHT CONCERNS AT KSBN THIS PD. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...T SHORT TERM...T LONG TERM...STEINWEDEL AVIATION...T VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSNORTHERNINDIANA WWW.TWITTER.COM/NWSIWX WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Mar 13, 3:59 AM EDT, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 359 AM EDT FRI MAR 13 2015 INZ003>009-012>018-020-022>027-032>034-LMZ043-046-MIZ077>081-OHZ001- 002-004-005-015-016-024-025-140800- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH- DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 359 AM EDT FRI MAR 13 2015 /259 AM CDT FRI MAR 13 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA...SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT CONTINUED SNOWMELT...COMBINED WITH FROZEN GROUND...WILL CAUSE PONDING OF WATER IN LOW AND POOR DRAINAGE AREAS. THE THREAT OF RAPID RIVER LEVEL RISES WILL CONTINUE IN AREAS PRONE TO ICE JAMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY CONTINUED SNOWMELT...COMBINED WITH FROZEN GROUND...WILL CAUSE PONDING OF WATER IN LOW AND POOR DRAINAGE AREAS. THE THREAT OF RAPID RIVER LEVEL RISES WILL CONTINUE IN AREAS PRONE TO ICE JAMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 9:30 AM EDT | River Flood Warning | IWX | Defiance, Henry | 4 days |
Nearby
River Flood Warnings in Ohio, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.